Alert archive / Tennessee / Wind Advisories in 2022
Wind Advisory 8, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Mar 5, 2022, 2:57 AM EST for Blount County, Cocke County, Sevier County, Tennessee. It took effect at Mar 5, 2022, 7:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2022, 2:57 AM EST (07:57 UTC)
- In effect from
- Mar 5, 2022, 7:00 PM EST
- Expired
- Mar 6, 2022, 10:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2617 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
337 WWUS74 KMRX 050757 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 257 AM EST Sat Mar 5 2022 TNZ041-072-074-051800- /O.NEW.KMRX.WI.Y.0008.220306T0000Z-220306T1500Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cades Cove, Elkmont, and Gatlinburg 257 AM EST Sat Mar 5 2022 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SUNDAY... * WHAT...South winds 10 to 20 mph with gusts up to 45 mph expected. * WHERE...Cocke Smoky Mountains, Blount Smoky Mountains and Sevier Smoky Mountains Counties. * WHEN...From 7 PM this evening to 10 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Breezy winds are expected again on Sunday and Monday in the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
486 WWUS74 KMRX 051441 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 941 AM EST Sat Mar 5 2022 TNZ041-072-074-060400- /O.CON.KMRX.WI.Y.0008.220306T0000Z-220306T1500Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cades Cove, Elkmont, and Gatlinburg 941 AM EST Sat Mar 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SUNDAY... * WHAT...South winds 10 to 20 mph with gusts up to 45 mph expected. * WHERE...Sevier Smoky Mountains, Blount Smoky Mountains and Cocke Smoky Mountains Counties. * WHEN...From 7 PM this evening to 10 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Breezy winds are expected again tomorrow and Monday in the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
533 WWUS74 KMRX 060246 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 946 PM EST Sat Mar 5 2022 TNZ041-072-074-061000- /O.CON.KMRX.WI.Y.0008.000000T0000Z-220306T1500Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cades Cove, Elkmont, and Gatlinburg 946 PM EST Sat Mar 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Sevier Smoky Mountains, Blount Smoky Mountains and Cocke Smoky Mountains Counties. * WHEN...Until 10 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
706 WWUS74 KMRX 060801 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 301 AM EST Sun Mar 6 2022 TNZ041-072-074-061500- /O.CON.KMRX.WI.Y.0008.000000T0000Z-220306T1500Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cades Cove, Elkmont, and Gatlinburg 301 AM EST Sun Mar 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Sevier Smoky Mountains, Blount Smoky Mountains and Cocke Smoky Mountains Counties. * WHEN...Until 10 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
097 WWUS74 KMRX 061442 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 942 AM EST Sun Mar 6 2022 TNZ041-072-074-061545- /O.EXP.KMRX.WI.Y.0008.000000T0000Z-220306T1500Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cades Cove, Elkmont, and Gatlinburg 942 AM EST Sun Mar 6 2022 ...WIND ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... Wind gusts the remainder of today is expected to remain below advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 5, 12:42 AM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 5, 12:42 AM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 1242 AM EST Sat Mar 5 2022 .UPDATE... FOR 06Z AVIATION. && .DISCUSSION... The forecast is still largely on track with some minor updates made. As in recent trends, model guidance has continued to underestimate temperatures, even this evening. As such, upward adjustment was done for the first half of the night. However, with the continued drier air in place and fairly light winds, low temperatures will likely remain close to expected. Another change made was with sky cover as some mid to high-level decks have remained in place. This could further increase lows overnight, which was also incorporated into the temperature adjustments. The main concern in the nearer-term for the overnight shift will be with fire weather, given potential of higher mixing heights leading to increased winds and in the presence of remaining dry air. BW && .AVIATION... 06Z TAF DISCUSSION. VFR to continue over the next 24 hours. Light or variable winds this morning will give way to south-southwesterly winds between 5-10 knots with higher gusts. These gusty winds will relax tonight. Otherwise only FEW-SCT250 is expected. Diegan && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 51 76 56 78 60 / 0 0 0 10 10 Knoxville McGhee Tyson Airport, TN 49 76 57 77 60 / 0 0 0 10 10 Oak Ridge, TN 50 76 56 76 60 / 0 0 0 20 10 Tri Cities Airport, TN 45 75 54 75 55 / 0 0 0 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Mar 4, 2:50 PM EST, 12 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 250 PM EST Fri Mar 4 2022 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-052000- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 250 PM EST Fri Mar 4 2022 /150 PM CST Fri Mar 4 2022/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
Nearby
Wind Advisories in Tennessee, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.